Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 31, 2011, 1:55 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 1, 2011, 12:00 PM MST. It was in force for 93 min.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 1:55 PM MST (20:55 UTC)
- In effect from
- Jun 1, 2011, 12:00 PM MST
- Expired
- Jun 1, 2011, 1:33 PM MST
- In force
- 93 min
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3988 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS75 KFGZ 312055 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 155 PM MST TUE MAY 31 2011 AZZ004-006-007-011>014-039-040-011200- /O.NEW.KFGZ.WI.Y.0028.110601T1900Z-110602T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 155 PM MST TUE MAY 31 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. * TIMING: A TROUGH APPROACHING ARIZONA FROM THE NORTHWEST WILL BRING STRONG WIND GUSTS TO NORTHERN ARIZONA ON WEDNESDAY AFTERNOON. * WINDS: SUSTAINED SOUTHWESTERLY WINDS 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
4 follow-up statements
437 WWUS75 KFGZ 011036 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 AM MST WED JUN 1 2011 AZZ004-006-007-011>014-039-040-011900- /O.CON.KFGZ.WI.Y.0028.110601T1900Z-110602T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 336 AM MST WED JUN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * TIMING: A TROUGH APPROACHING ARIZONA FROM THE NORTHWEST WILL BRING STRONG WIND GUSTS TO NORTHERN ARIZONA ON WEDNESDAY AFTERNOON. * WINDS: SUSTAINED SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
294 WWUS75 KFGZ 011038 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 336 AM MST WED JUN 1 2011 AZZ004-006-007-011>014-039-040-011915- /O.COR.KFGZ.WI.Y.0028.110601T1900Z-110602T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 336 AM MST WED JUN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. * TIMING: A TROUGH APPROACHING ARIZONA FROM THE NORTHWEST WILL BRING STRONG WIND GUSTS TO NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING. * WINDS: SUSTAINED SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
230 WWUS75 KFGZ 011749 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1049 AM MST WED JUN 1 2011 AZZ004-006-007-011>014-039-040-020300- /O.CON.KFGZ.WI.Y.0028.110601T1900Z-110602T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 1049 AM MST WED JUN 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: A TROUGH APPROACHING ARIZONA FROM THE NORTHWEST WILL BRING STRONG WIND GUSTS TO NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING. * WINDS: SUSTAINED SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
468 WWUS75 KFGZ 012033 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 133 PM MST WED JUN 1 2011 AZZ004-006-007-011>014-039-040-012145- /O.CAN.KFGZ.WI.Y.0028.000000T0000Z-110602T0300Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 133 PM MST WED JUN 1 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. EXTENSIVE CLOUD COVER WILL KEEP WIND GUSTS BELOW ADVISORY CRITERIA THIS AFTERNOON AND EVENING. THEREFORE THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 31, 9:15 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, May 31, 9:15 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST TUE MAY 31 2011 .SYNOPSIS...STRENGTHENING HIGH PRESSURE WILL BRING WARMER TEMPERATURES ALONG WITH MOSTLY CLEAR SKIES FOR THE NEXT SEVERAL DAYS. LOW PRESSURE WILL APPROACH ARIZONA BY WEDNESDAY AND BRING STRONGER WINDS ON THURSDAY. && .DISCUSSION...HIGHER PRESSURE ACROSS NORTHERN ARIZONA TODAY WILL RESULT IN A 10 DEGREE WARMER HIGH TEMPERATURE AS COMPARED TO MONDAY WITH SUNNY SKIES AND BREEZY SOUTHWESTERLY WINDS. SEASONABLY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH THE UPCOMING WEEKEND WITH STRONGER WINDS EXPECTED ON WEDNESDAY AND THURSDAY. THIS MORNING FORECAST GRIDS LOOK GOOD...NO UPDATES. && .PREVIOUS DISCUSSION...CLEAR SKIES AND VERY LIGHT WINDS HAVE RESULTED IN COOL TO COLD OVERNIGHT TEMPS ACROSS NRN AZ THIS MORNING. BELOW FREEZING TEMPS WERE NOTED ACROSS MANY LOCATIONS ABOVE ABOUT 6500 TO 7000 FEET. HIGH PRESSURE ALOFT WILL BUILD ACROSS NRN MEXICO AND THE SRN PLAINS OVER THE NEXT SEVERAL DAYS RESULTING IN MUCH WARMER DAYTIME TEMPS AND MOSTLY CLEAR SKIES...EXCEPT FOR SOME OCCASIONAL HIGH CLOUDS. LOW PRESSURE OVER THE EASTERN PACIFIC WILL SLOWLY MOVE EASTWARD OVER THE NEXT SEVERAL DAYS. WINDS WILL BE ON THE INCREASE AS EARLY AS WEDNESDAY AND A WIND ADVISORY MAY BE REQUIRED BOTH WEDNESDAY AND THURSDAY FOR PORTIONS OF NRN AZ. IN ADDITION...VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. THE RIDGE STRENGTHENS AGAIN LATE IN THE WEEK AND MOISTURE WILL BEGIN TO PUSH NORTHWESTWARD ACROSS NM AND INTO EASTERN AZ BY THE WEEKEND BRINGING A SLIGHT CHANCE OF THUNDERSTORMS AND DRY LIGHTNING MAINLY TO THE HIGHER TERRAIN ALONG THE AZ/NM BORDER. GFS AND ECMWF ARE SIMILAR WITH THE DEVELOPMENT OF FEATURES THROUGH THE EARLY PART OF THE WEEKEND BUT BEGIN TO DIFFER THEREAFTER. THE GFS MAINTAINS THE LOW ALONG THE WEST COAST WHILE THE ECMWF WEAKENS THE SYSTEM AND BRINGS IT ACROSS THE NRN GREAT BASIN. HAVE SLIGHTLY MORE CONFIDENCE IN THE ECMWF SOLUTION AT THIS TIME BUT THE NET RESULT IS THAT BOTH SOLUTIONS WILL CONTINUE TO BRING NEAR SEASONABLE TEMPS AND BREEZY TO STRONG WINDS TO NRN AZ. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. LIGHT WINDS WILL BECOME SW 10-20 KT WITH GUSTS TO 25 KT AFTER 18Z...DECREASING TO UNDER 10 KT MOST LOCATIONS AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE BUILDING OVER THE SOUTH CENTRAL U.S. AND LOW PRESSURE ALONG THE WEST COAST WILL BRING AN INCREASINGLY STRONG DRY SOUTHWEST FLOW ALOFT TO NORTHERN ARIZONA FOR THE NEXT FEW DAYS. MEANWHILE...MAX TEMPERATURES WILL BE 5 TO 15 DEGREES WARMER THAN MONDAY WITH CONTINUED DRY CONDITIONS...PRODUCING MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ACROSS MOST OF NORTHERN ARIZONA. BY WEDNESDAY...WINDS ARE EXPECTED TO APPROACH OR EXCEED CRITICAL FIRE WEATHER CRITERIA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHERN ARIZONA FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD. THURSDAY THROUGH SATURDAY...A COLD FRONT MOVING THROUGH THE GREAT BASIN ON THURSDAY WILL BRING INCREASING WIND SPEEDS TO PORTIONS OF NORTHEASTERN ARIZONA. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY AFTERNOON ALONG AND NORTH OF THE MOGOLLON RIM. LESS WIND IS FORECAST FOR FRIDAY AND SATURDAY...WITH NEAR NORMAL MAX TEMPS BUT AFTERNOON HUMIDITIES IN THE SINGLE DIGITS ACROSS MUCH OF THE AREA. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ZONES AZZ104>117-139-140. && PUBLIC.....................BOHLIN / DB AVIATION/FIRE WX...........PETRO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 31, 7:00 AM MST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST TUE MAY 31 2011 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE ON WEDNESDAY AND THURSDAY ACROSS NORTHERN ARIZONA. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH EACH AFTERNOON. A WIND ADVISORY MAY BE REQUIRED. THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF NORTHERN ARIZONA.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:59 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 11 hr |
| May 31, 2:03 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 38 hr |
| May 31, 2:03 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.